MAUDE Adverse Event Report: NUVASIVE NUVASIVE COHERE THORACOLUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE NUVASIVE COHERE THORACOLUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 8181250P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 01/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product malfunction alleged nor radiographs or test results provided.Even though root cause cannot be confirmed, it is unknown if patient related factors and or surgical technique may have contributed to alleged event.Labeling review: potential adverse events and complications ".As with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection; damage to blood vessels, spinal cord or peripheral nerves; pulmonary emboli; loss of sensory and/or motor function.".
 
Event or Problem Description
On an unknown date a patient underwent a posterior spinal procedure at l3-l5 levels without any reported issues.Post-operative, the patient was reported to have low oxygen saturation and shortness of breath.As per reporter, radiographs confirmed subacute pulmonary embolus.Patient was treated with medications.

Brand Name
NUVASIVE COHERE THORACOLUMBAR INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE
7475 lusk boulevard
san diego CA 92121
MDR Report Key9734660
Report Number2031966-2020-00029
Device Sequence Number3320765
Product Code MAX
UDI-Device Identifier00887517982827
UDI-Public887517982827
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K181860
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8181250P2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2020
Initial Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age73 YR